Wyoming, 2014Heavy Snow in Wyoming, March 26 to 27, 2014
March 26 to 27, 2014 · NWS CYS · 2 events in 1 county or zone
A Pacific low pressure system moved across Wyoming and produced moderate to heavy snowfall and strong winds over the Snowy and Sierra Madre ranges. Snow accumulations were estimated between 6 and 12 inches, with as much as 20 inches above 10000 feet over the Snowy Range.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific low pressure system moved across Wyoming and produced moderate to heavy snowfall and strong winds over the Snowy and Sierra Madre ranges. Snow accumulations were estimated between 6 and 12 inches, with as much as 20 inches above 10000 feet over the Snowy Range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 26, 1:29 PM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 26, 1:29 PM MST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT WED MAR 26 2014
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 228 PM MDT WED MAR 26 2014
CLOUDINESS INCREASING ACROSS THE AREA THIS AFTERNOON AS MOISTURE
INCREASES ON SWLY FLOW ALOFT. NOT MUCH ON RADAR CURRENTLY BUT
EXPECT SOME UPTICK IN ACTIVITY LATE THIS AFTERNOON AS THE FIRST OF
SEVERAL IMPULSES MOVE ACROSS THE AREA. A FEW WEAK THUNDERSTORMS
STILL POSSIBLE BUT NOT TOO EXCITED ABOUT THEM. ACTIVITY SHOULD
DIMINISH LATER TONIGHT AS THE INITIAL WAVE PASSES TO THE EAST THEN
A SECOND SYSTEM WILL PASS ACROSS LATER THURSDAY BRINGING ANOTHER
ROUND OF ACTIVITY. STILL SOME DECENT SNOW POSSIBLE OVER THE HIGHER
MTNS THUS WILL MAINTAIN CURRENT WARNING. COLD FRONT WILL SLIP
SOUTH ACROSS THE CWA THIS EVENING WITH SEASONABLY COOL
TEMPERATURES HOLDING THROUGH FRIDAY. SCATTERED RAIN AND SNOW SHOWERS
WILL PERSIST THROUGH THURSDAY NIGHT...MAINLY OVER THE MTNS THEN
DRYING ON FRIDAY AS THE SECOND WAVE MOVES EAST OF THE CWA.
.LONG TERM...SATURDAY THROUGH WEDNESDAY)
ISSUED AT 228 PM MDT WED MAR 26 2014
SATURDAY...MILD DAY EXPECTED WITH DRY WEST SOUTHWEST FLOW ALOFT AND
SURFACE LEE TROUGHING FROM EASTERN MONTANA THROUGH NORTHEAST
COLORADO.
SUNDAY...PROGRESSIVE LOW AMPLITUDE SHORTWAVE TROUGH ALOFT MOVES
ACROSS OUR COUNTIES...WITH ASSOCIATED COLD FRONT ALSO QUICKLY
CROSSING...MAINLY NEAR PEAK HEATING...THUS STILL RELATIVELY MILD.
NOT A LOT OF MOISTURE FOR THIS WAVE TO WORK WITH...BUT ENOUGH FOR AT
LEAST ISOLATED TO SCATTERED SHOWERS AFTER COLD FRONTAL PASSAGE.
MONDAY...RIDGE ALOFT MOVES OVERHEAD...THUS DRY. WITH LARGE SURFACE
HIGH PRESSURE PREVAILING OVER THE PLAINS STATES...OUR COUNTIES WILL
SEE COOL UPSLOPE WINDS CONTINUING OVER THE EASTERN PLAINS...THUS
LIMITING THE WARMING TREND.
TUESDAY...NEXT PROGRESSIVE SHORTWAVE TROUGH ALOFT MOVES ACROSS THE
REGION...PUTTING OUR COUNTIES IN THE WARM SECTOR MUCH OF THE DAY...
THUS OUR CURRENT FORECAST MAXIMUM TEMPERATURES MAY INDEED BE TOO
COOL. DESPITE LIMITED MOISTURE...THERE SHOULD BE ENOUGH FOR AT LEAST
ISOLATED COVERAGE...MAINLY IN THE POST COLD FRONTAL AIRMASS.
WEDNESDAY...COOLER...BREEZY AND UNSETTLED IN THE WAKE OF THE
SHORTWAVE TROUGH PASSAGE AND WITH CYCLONIC FLOW ALOFT. HIGHEST
PRECIPITATION CHANCES WILL BE FROM DOUGLAS TO LUSK TO CHADRON IN THE
FAVORED UPSLOPE LOCATIONS WITH NORTH TO NORTHWEST LOW LEVEL WINDS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1126 AM MDT WED MAR 26 2014
VFR THIS AFTERNOON. COLD FRONT MOVES ACROSS THE SITES THIS EVENING
WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING
LOCALIZED MVFR...THEN SCATTERED TO NUMEROUS SHOWERS LATE TONIGHT
PRODUCING MVFR AND LOCALIZED IFR. DECREASING SHOWER COVERAGE
THURSDAY MORNING WITH IMPROVING CEILINGS AND VISIBILITIES.
MOUNTAINS OBSCURED TONIGHT.
&&
.FIRE WEATHER...
ISSUED AT 228 PM MDT WED MAR 26 2014
NO CONCERNS ANTICIPATED THROUGH THE WEEKEND WITH WEATHER FACTORS
EXPECTED TO BE NON-CRITICAL OVERALL. WINDS WILL INCREASE ON SUNDAY
AND BE WINDY IN SOME AREAS BUT MIN RHS EXPECTED TO STAY ABOVE
CRITICAL LEVELS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY
FOR WYZ112-114.
NE...NONE.
&&
SHORT TERM...RE
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...REHazardous weather outlook, Mar 26, 4:59 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT WED MAR 26 2014
WYZ101>119-280000-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
559 PM MDT WED MAR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. RAIN WILL
CHANGE OVER TO SNOW LATE THIS EVENING AND ACCUMULATIONS ACROSS LOWER
ELEVATIONS WILL GENERALLY BE LESS THAN AN INCH. HEAVY SNOW IS
EXPECTED ACROSS THE SIERRA MADRE AND SNOWY RANGES THROUGH THURSDAY
NIGHT AND WINTER STORM WARNINGS ARE IN EFFECT FOR THESE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW WILL CONTINUE IN THE SNOWY AND SIERRA MADRE RANGES THROUGH
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-280000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
559 PM MDT WED MAR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. RAIN WILL
CHANGE OVER TO SNOW AFTER MIDNIGHT AND ACCUMULATIONS ACROSS LOWER
ELEVATIONS WILL GENERALLY BE LESS THAN AN INCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
FINCH
Heavy Snow, Snowy Range
- When
- March 26, 5:00 PM MST to March 27, 10:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated 20 inches of snow.
Heavy Snow, Snowy Range
- When
- March 26, 5:00 PM MST to March 27, 10:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 13 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Coastal Flood in Massachusetts, March 26, 20142 deaths · 13 injured · $143,000 · 52 kt wind · 14 events
- Dust Storm and High Wind in California, March 26 to 27, 2014$109,000 · 89 kt wind · 9 events
- High Wind in New Mexico, March 26 to 27, 2014$30,000 · 56 kt wind · 12 events
- Heavy Rain in Hawaii, March 26 to 30, 201424 events
- Strong Wind in Connecticut, March 26, 2014$30,000 · 1 event
- Winter Storm and Winter Weather in Michigan, March 26 to 28, 201414 events
- Winter Storm and Winter Weather in Colorado, March 26 to 28, 201410 events
- Dust Storm and High Wind in Arizona, March 26, 2014$8,000 · 60 kt wind · 10 events
- Strong Wind in Iowa, March 26, 2014$15,000 · 1 event
- Rip Current in Florida, March 26, 20141 injured · 1 event
- High Wind in Kansas, March 26, 201453 kt wind · 7 events
- Blizzard in Maine, March 26, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506086, 506089.